Starting over again


#1
because my consultant was concerned about my level of medicationn and possible effects on my mental state, I was admitted to hospital for a couple of days to have a lepodova challenge, where they took me off all my medicines and I was expected to come off the next day and the meds would then be reintroduced slowly. In fact it took 5 days to come off. My visit to hospital turned into 23 days with they firstly putting on ritigitine patches up to 16mg and then stelevo 4 times a day 50mgss. I am now home but things are not right yet. I am off and on at random times, and I have developed a tremour in my leg which I didnt have before. I am very slow and shuffle most of the time. I need a lot of patience and hope that this is not as good as it is. Has anyone had a challenge like this.

#2
hi swot
do you mind saying what your medications were?
t

#3
stelevo 100mg at 6am then 50mg 3hrs until 9pm. Madapar slow release overnight, ritigotal patch mg / 24 hrs. were the main parkinsons + anti citaliram,

#4
doesnt seem excessive ie similar to mine.

#5
I would also be really interested to hear if anyone else has had a 'drug holiday' as it's been suggested to me that I ask my neurologist if this is possible.

#6
im in my second week tomorrow coming off sinemet,cus neuro says im producing to much dopamine at the mo,it goin to take me 3 weeks to come off them totally,it only been one week and i already feel crappy,arms ache so bad ,like leads,tremor got worse,goodness nows which med he putting me on in replace,i asked him and he say we see how you react in 3 weeks then we go from there,wot a bummer it is,im stook at home ,with just care comin in 4 times aday,in the mean time i have to deal with the side effects me self,ant it ant a nice feelin:disappointed:

#7
Hello everyone,
My husband was put on a drug holiday and it was the worse thing they ever did because they just stopped the lot straight away, we asked Prof Jenner about this and he said people should be taken off gradually. We had a terrible time the nurses didn't understand the Registrar was hopeles.
I aranged friends to help me cover the whole days till ten at night because he couldn't move, drink or eat anything because he was OFF all the time, he had sandwiches left everyday so that we could give him a little now and then, they didn't have a clue about PD. I think it is sometimes good to reduce tablets under the right conditions but for him as he is on sinemet every hour from 6am-10pm and any reduction just doesn't work. I remember they had to take him off requip, he was only on 6mg per day but it made him a bit hypersexual so he was taken off the whole amount straight away, well he was so ill it was cruel, so after 10 days of hell he was put back on 4mg and is still on that amount now.
I am sure that other's will have a happier time so lets hope someone can post some positive drug holidays. I feel for you alij and hope things improve soon.
best wishes
vivian